# SDR 2002UALA01783

- Difficulty date: November 24, 2002
- Submitted: December 18, 2002
- Operation: Air carrier
- Aircraft: N661UA
- Make and model: Boeing 767322
- Aircraft serial: 27158
- Aircraft time: 41,838 hours, 6,891 cycles
- Engine: Pwa PW4060
- System (JASC): 2213 · Flight Controller
- Part: Servo
- Condition: Failed
- Location: Rudder
- Stage of operation: LD
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DURING CAT2 AUTOLAND, AT APPROX 20-30 FT, AIRCRAFT PITCHED UP AUTOMATICALLY, THEN AT 15 FT AUTOPILOT DISCONNECTED ITSELF. CAPTAIN TOOK OVER AND MANUALLY LANDED.  THERE WAS A FAILURE OF THE RT AUTOPILOT RUDDER SERVO ON THIS AIRPLANE DURING A PREVIOUS FLT. AS A RESULT,  THE RT RUDDER SERVO CIRCUIT BREAKER WAS PULLED AND COLLARED AND THE AC WAS IN A CAT2 STATUS WHEN THIS EVENT OCCURRED. THE MCDP REPORTED THE AUTOPILOT DISCONNECT WAS CAUSED BY A PITCH AXIS MODE ERROR.  THIS EITHER CAN BE CAUSED BY THE PILOT OVERRIDING THE PITCH SERVO, OR THE ELEVATOR SURFACE POSITION DIFFERING FROM THE ELEVATOR SERVO POSITION BY MORE THAN FOUR DEGREES.  THE RT RUDDER SERVO AND RT FCC WERE REPLACED AND THE AC WAS RESTORED TO CAT3.
